MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE PRO; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558630
Medical Device Problem Codes Leak/Splash (1354); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/05/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter facility name: (b)(6).Block h6: imdrf device code a0504 captures the reportable event of a balloon leak in the esophagus.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre pro wireguided dilatation balloon was being prepared for use in the esophagus during a dilatation of esophagus procedure to be performed on (b)(6) 2023.During preparation, the nurse unpacked the balloon and pre-injected liquid for examination.The balloon was found to leak liquid at the junction between the front end of the balloon and the catheter, and the balloon could not be fully inflated.The procedure was completed with another cre pro wireguided dilatation balloon.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: the instructions for use (ifu) indicate that this balloon should not be pre-inflated prior to use in the procedure.However, the customer reported that the balloon was pre-inflated outside of the patient.
 
Additional Manufacturer Narrative
Block e1: the initial reporter facility name: (b)(6).Block h6: imdrf device code a0504 captures the reportable event of a balloon leak in the esophagus.Block h10: investigation results: the returned cre pro dilatation balloon was analyzed, and a visual examination found that the balloon and catheter of the device had no damages.Functional analysis was performed, and the balloon was inflated without a problem.However, the balloon would not hold pressure due to a pinhole in the balloon (distal section), located approximately 12 mm from the tip.Microscopic inspection found a pinhole located approximately at 12 mm from the tip of the device.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of balloon leak was confirmed.The results of the analysis performed on the returned device found that the balloon had a pinhole located approximately at 12 mm from the tip of the device.The pinhole found is likely to have occurred due to procedural factors such as excess of pressure or interaction with other devices.Also, it is possible that interaction with a sharp surface during or previous the procedure, could have caused the problem found on the distal section of the balloon.Therefore, the most probable root cause is an adverse event related to procedure.A labeling review was performed, and from the information available, this device was not used per the instructions for use (ifu)/product label.
 
Event or Problem Description

Brand Name
CRE PRO
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18387291
Report Number3005099803-2023-06853
Device Sequence Number2759635
Product Code FGE
UDI-Device Identifier08714729797517
UDI-Public08714729797517
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112994
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/03/2026
Device Model NumberM00558630
Device Catalogue Number5863
Device Lot Number0030986664
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2023
Supplement Date Received by Manufacturer01/24/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date02/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight77 KG